Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » My remicade side effects


10-02-2016, 02:43 PM   #1
Kat314
 
Join Date: Mar 2015
Location: Connecticut

My Support Groups:
My remicade side effects

I'm not sure if anyone else has had these issues. At 55 years old, I can honestly say I have never had problems with psoriasis and migraine headaches, but in the last year I have been getting migraines that last 2-3 days at least twice a month. I have had MRI to make sure there are not any other problems -there are not. The psoriasis is driving me crazy - My scalp, my legs, arm, elbows, ears and now in the pubic hair area. I'm seriously considering stopping the Remicade. I'm not sure what other alternatives are out there as effective as Remicade without these side effects.
10-02-2016, 03:05 PM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Tagging crohnsinct
Her dd has psoriasis induced from remicade
__________________
DS - -Crohn's -Stelara
10-02-2016, 03:47 PM   #3
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Make sure you consult with your doctor before stopping the Remicade.
10-02-2016, 03:54 PM   #4
Kat314
 
Join Date: Mar 2015
Location: Connecticut

My Support Groups:
Absolutely - I wouldn't consider stopping Remicade without talking to my doctor - I have been seeing a dermatologist and although the medication prescribed helps somewhat with the psoriasis, it never completely clears it up - New areas break out constantly.
10-02-2016, 04:18 PM   #5
aypues
Senior Member
 
Join Date: Mar 2013
Location: San Diego, California

My Support Groups:
see what your GI says. I wonder if you are developing antibodies to it? How long have you been on Remicade? Are you taking it in combination with anything else (MTX, AZA, 6MP, Cellcept)??
10-02-2016, 04:32 PM   #6
Kat314
 
Join Date: Mar 2015
Location: Connecticut

My Support Groups:
It will be 3 years in April that I have been on Remicade. I also take Vitamin D, Folic Acid, B12 and a multi vitamin daily - Nothing else.
10-02-2016, 05:00 PM   #7
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
http://www.crohnsforum.com/showthread.php?t=46024

Thread on remicade induced psoriasis
Hope it helps
10-03-2016, 06:36 PM   #8
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I had the same issues, but stuck it out and things finally cleared up......I felt that the benefit from the Remicade outweighed the other issues......

Now I just get an occasional bit here or there.......
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
10-06-2016, 10:59 AM   #9
Bufford
Senior Member
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
Just remember, you know your body better than any doctor. Doctors can make recommendations working with the patient towards the best outcome. But it is up to the patient to make the final decision. Treatments are serious considerations, if a treatment is not working to your satisfaction, and you find that the side effects outway the bennefits then it might be time to evaluate the need for the treatment.

I took Remicade for three infusions, but the side effects including those you mentioned were not worth it. It was clear by the third infusion which included the return of inflammation that it was not working. It took months for my body to return to normal. I gave it a good try, but the big guns like Remicade are not what I needed to control my Crohn's.
10-19-2016, 07:00 PM   #10
warrior2
 
Join Date: Oct 2016

My Support Groups:
hi kat314.
am new here and saw this recent post and it caught my attention b/c I was looking for "side effects" of remicade too. Just started Remicade May 2016. I do not suffer what you do but it does sound like allergic reaction, however some times the body needs time to get used to it before it calms down..

so if your symptoms started quickly as you began the treatment, it's likely allergic related and you may need to alternative med treatment. (or more time to adjust)

in my case? I got these wart-like little growths on both forearms. feels like tiny speed bumps when you pass hand over the forearm. Small and larger ones are now developing.. and balance has been a bit off more than usual.Find myself catching myself "off"..or about to fall.. I am 55 yrs old. have crohns half my life. currently relapsing.
10-26-2016, 08:09 AM   #11
Kat314
 
Join Date: Mar 2015
Location: Connecticut

My Support Groups:
After my initial post, the psoriasis has spread everywhere. Everyday there is a new area on my body with outbreaks. I cancelled my remicade infusion due this past Monday. I have scheduled appointments with my dermatologist and GYN doctors to help get the outbreak under control. My Crohn's doctor is currently on vacation and I am waiting to hear back from her. Entyvio may be the next option for me. I have been on remicade for 2 1/2 years. The psoriasis began late last summer and has gotten out of control for me. Clobetasol ointment has helped, but not completely cleared the problem.
10-26-2016, 08:45 AM   #12
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
After my initial post, the psoriasis has spread everywhere. Everyday there is a new area on my body with outbreaks. I cancelled my remicade infusion due this past Monday. I have scheduled appointments with my dermatologist and GYN doctors to help get the outbreak under control. My Crohn's doctor is currently on vacation and I am waiting to hear back from her. Entyvio may be the next option for me. I have been on remicade for 2 1/2 years. The psoriasis began late last summer and has gotten out of control for me. Clobetasol ointment has helped, but not completely cleared the problem.
Sending support.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » My remicade side effects
Thread Tools


All times are GMT -5. The time now is 11:41 PM.
Copyright 2006-2017 Crohnsforum.com